Tuesday, July 13, 2010

TIME-OUT

Due to reactions to an antibiotic (azithromycin) I have made two trips, consecutive evenings, to ER over the weekend and am confined to very light activity.

Although I apparently used this antibiotic once before, this round was  bad news with spiking systolic pressure above 200 and diastolic pressure above 100.  But the convincing side effect was rare (1 in 1000) spasmodic side effect of burning, stinging sensations with no signs of rash, known as paraesthesia.

So I am behaving, and much better today, blood pressure spiking less spectacularly twice since Sunday and the paraesthesia less intense.

It takes awhile for the drug to clear the body after last dose (Sunday).

There was reason not to take it and I (a retired pharmacist) questioned the pharmacist, whose glib response was it was only for 5 days. That was 5 days too many!!

Unfortunately two other events complicated zeroing in on the culprit, which included an accidental inhalation of an insecticide and use of an OTC cough syrup.

You are your own best advocate!!!

13 comments:

Linda said...

You are so right. I certainly believe I am my best advocate. Hope you feel much better very soon.

Arkansas Patti said...

Ouch, it is awful when what should help us hurts us instead.
Jewels with the tuleremia had a similar blood pressure spike with the antibiotics she was taking.
Outside of making you sick, did they at least heal the sore throat?

lakeviewer said...

Oh, how scary! I'm surprised at all the side effects you suffered. If it could happen to you, I can imagine how many people get affected and may not have enough information to get help right away.

Dimple said...

That sounds awful, I'm glad it wasn't any worse! Hope you are completely better very soon.

Jesson And Rey Ann said...

nice post!

faye said...

You certainly went through a
rough patch. Five days is way too
long .. I would have only gotten through the first three at best.

Take care of you.!!

jinksy said...

I prefer living in medical ignorance, I think! The long words sound so horrific!!! :)

Small City Scenes said...

OMG I had no idea you were in such misery. Large SORRY!
I really dislike finding weevils in anything. period!
And to have a fall--grrrrr makes me so made that our bodies are not what they once were. MB

Ginny said...

My goodness! What a terrible month July has been for you!

Liz said...

Oh no! How horrid. Hope it has worked its way out of your system by now.

Grandma Yellow Hair said...

Oh I am so sorry to read this post. You are certainly right about being your own advocate. It could very well save your life.
I wish you were not going through this but I will rememer you in my prayers tonight.
Just take care of yourself honey and be careful
Love
Maggie

Lorna said...

I forget that you're a pharmacist and get all awed by your knowledge of medicine and side effects...glad you're feeling better now.

Lisa said...

Wow! you most definitely have had your share of tough times. I hope by now your feeling much better!

REST AND STAY OUT OF TROUBLE!!! :)